Rocky Mountain Journal of Mathematics

Eberlein compactness

Surjit Singh Khurana

Full-text: Open access

Abstract

For finite measure space $(X, \A, \mu)$, a Banach space $E$ with $E^{\p}$ its dual, and a relatively countably compact $Q \subset (L_{1}(E), \sigma(L_{1}(E), L_{\infty}(E^{\p})))$, entirely different proofs are given of the results that (i)~$\overline{Q}$ is Eberlein compact, (ii)~the closed convex hull of $\overline{Q}$ in $(L_{1}(E), \sigma(L_{1}(E), L_{\infty}(E^{\p})))$ is also compact and (iii)~the closed convex hull of $\overline{Q}$ in $(L_{1}(E), \sigma(L_{1}(E), L_{\infty}(E^{\p})))$ and in $(L_{1}(E), \| \cdot\|_{1})$ are the same.

Article information

Source
Rocky Mountain J. Math., Volume 44, Number 1 (2014), 179-187.

Dates
First available in Project Euclid: 2 June 2014

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1401740497

Digital Object Identifier
doi:10.1216/RMJ-2014-44-1-179

Mathematical Reviews number (MathSciNet)
MR3216015

Zentralblatt MATH identifier
1309.46020

Subjects
Primary: 46G10: Vector-valued measures and integration [See also 28Bxx, 46B22] 46A50: Compactness in topological linear spaces; angelic spaces, etc. 46E40: Spaces of vector- and operator-valued functions
Secondary: 28B05: Vector-valued set functions, measures and integrals [See also 46G10]

Keywords
Relatively countably compact Eberlein compact Grothendieck completeness theorem barycenter

Citation

Khurana, Surjit Singh. Eberlein compactness. Rocky Mountain J. Math. 44 (2014), no. 1, 179--187. doi:10.1216/RMJ-2014-44-1-179. https://projecteuclid.org/euclid.rmjm/1401740497


Export citation

References

  • Jurgen Batt and Wolfgang Hiermeyer, On compactness in $L_{p}(\mu, X)$ in the weak topology and the topology $\sigma(L_{p}(\mu, X), L_{q}(\mu, X^{\p})$, Math. Z. 182 (1983), 409-423.
  • Jurgen Batt and G. Schluchtermann, Eberlein compacts in $L_{1}(X)$, Stud. Math. 83 (1986), 239-250.
  • J. Diestel and J.J. Uhl, Vector measures, Amer. Math. Soc. Surv. 15, American Mathematical Society, Philadelphia, 1977.
  • Surjit Singh Khurana, Topologies on spaces of continuous vector-valued functions, Trans Amer. Math. Soc. 241 (1978), 195-211.
  • R.R. Phelps, Lectures on Choquet theorem, Van Nostrand, New York, 1966.
  • J.D. Pryce, A device of R.J. Whitley applied to pointwise compactness in spaces of continuous functions, Proc. Lond. Math. Soc. 23 (1971), 532-546.
  • H.H. Schaeffer, Topological vector spaces, Springer Verlag, Berlin, 1986. \noindentstyle